Alert archive / Washington / Special Weather Statements in 2014
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Aug 2, 2014, 5:02 PM PDT for Stevens County, Washington. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 5:02 PM PDT (00:02 UTC)
- Expired
- Aug 2, 2014, 6:00 PM PDT
- In force
- 58 min
- Issued by
- NWS Spokane, WA
County Stevens County, WA
The radar
The Spokane radar (KOTX), 92 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS86 KOTX 030002 SPSOTX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 502 PM PDT SAT AUG 2 2014 WAZ037-038-030100- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 502 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FERRY AND WEST CENTRAL STEVENS COUNTY UNTIL 600 PM PDT... AT 459 PM PDT...DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM THAT WAS 15 MILES SOUTH OF SHERMAN PASS...OR 52 MILES EAST OF OMAK...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GIFFORD...ARDEN...ORIN...RICE...INCHELIUM AND LAKE ELLEN CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4827 11819 4840 11850 4868 11828 4846 11780 TIME...MOT...LOC 2359Z 213DEG 17KT 4839 11839 $$ RF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:43 PM PDT, 19 minutes earlier.
Area forecast discussion, Aug 2, 4:43 PM PDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
443 PM PDT SAT AUG 2 2014
.SYNOPSIS...
VERY WARM CONDITIONS WILL CONTINUE, WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. THE STORMS MAY RESULT IN
SOME LOCALIZED HEAVY DOWNPOURS AND SMALL HAIL. A SLIGHT COOLING
TREND WILL OCCUR NEXT WEEK BUT TEMPERATURES WILL REMAIN ABOVE
NORMAL.
&&
.DISCUSSION...
REST OF THIS EVENING...UPDATE TO FORECAST TO EXPAND THE RED FLAG
WARNING FOR ABUNDANT LIGHTNING ACROSS THE NORTHEAST WASHINGTON
MOUNTAINS AND DEEP COLUMBIA BASIN AS EVENING THUNDERSTORMS BREAK
OUT OFF THE CASCADES AND INTO THE BASIN FEATURING HEAVY
RAIN...GUSTY WINDS TO 40 MPH AND HAIL. MEANWHILE A SECOND ROUND OF
STORMS IS MOVING UP FROM THE SOUTH INTO THE CASCADES ALREADY
OVERRUN BY NUMEROUS STORMS EARLIER. THIS WILL BE A BUSY EVENING
AND MORE UPDATES ARE NOT OUT OF THE QUESTION. /FUGAZZI
&&
.AVIATION...
00Z TAFS: EVENING CONVECTION WILL IMPACT MANY OF THE TAF SITES
WITH GUSTY AND VARIABLE WINDS AND OCCASIONAL LIGHTING. THE MAIN
AREA OF CONVECTION WILL LIE NORTH OF KEAT TO KGEG, BUT ALL AREAS
WILL HAVE VCTS AS AN UPPER LEVEL SHORTWAVE ROLLS ACROSS THE INLAND
NW THIS EVENING. ANTICIPATE THE AMOUNT OF LIGHTNING TO DECREASE BY
LATE EVENING WITH HIGH BASED LIGHT SHOWERS GOING THROUGH 08Z.
LOOKS TO BE A LULL DURING THE MORNING HOURS WITH SCATTERED HIGH
CLOUDS. SURFACE BASED CONVECTION WILL FLARE AGAIN AFTER 20Z WITH
THE MAIN FOCUS TO THE NORTH AND EAST OF KGEG-KCOE. / RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 67 94 66 96 67 94 / 20 10 20 10 10 10
COEUR D'ALENE 61 93 62 94 62 92 / 30 20 20 10 10 10
PULLMAN 58 93 58 94 58 91 / 20 10 10 20 20 10
LEWISTON 70 99 71 100 71 98 / 20 10 10 20 20 10
COLVILLE 59 96 59 98 59 97 / 50 20 30 10 10 10
SANDPOINT 55 89 55 91 55 90 / 40 20 20 20 10 10
KELLOGG 61 89 62 91 62 87 / 40 30 20 20 20 20
MOSES LAKE 65 100 66 101 66 100 / 40 10 10 10 10 0
WENATCHEE 72 99 72 101 73 99 / 40 10 10 10 10 10
OMAK 67 99 66 101 68 101 / 50 10 20 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR EAST
WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-EAST
WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-EAST
WASHINGTON NORTH CASCADES (ZONE 685)-EAST WASHINGTON
NORTHEAST (ZONE 686)-EAST WASHINGTON NORTHERN COLUMBIA
BASIN (ZONE 673)-EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE
687)-EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684).
&&Hazardous weather outlook, Aug 2, 4:44 AM PDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 444 AM PDT SAT AUG 2 2014 IDZ001>004-026-027-WAZ031>038-041>044-031400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 444 AM PDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 3:14 PM PDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
314 PM PDT SAT AUG 2 2014
WAZ037-038-022315-
NORTHEAST MOUNTAINS WA-OKANOGAN HIGHLANDS WA-
314 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FERRY AND NORTH
CENTRAL STEVENS COUNTIES UNTIL 415 PM PDT...
AT 312 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF
COLVILLE TO NEAR SHERMAN PASS...AND MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHERMAN PASS...MARCUS...BOYDS...EVANS...ORIENT...DAVIS LAKE...PIERRE
LAKE CAMPGROUND...MARBLE AND LAUIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4899 11785 4868 11786 4847 11863 4898 11838
4900 11834 4900 11787
TIME...MOT...LOC 2212Z 220DEG 18KT 4888 11831 4861 11836
COTESpecial weather statement, Aug 2, 3:20 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 320 PM PDT SAT AUG 2 2014 WAZ044-022300- WATERVILLE PLATEAU- 320 PM PDT SAT AUG 2 2014 ...A STRONG THUNDERSTORM WILL AFFECT WATERVILLE PLATEAU... AT 320 PM PDT...A STRONG THUNDERSTORM WAS 16 MILES NORTHWEST OF LAKEVIEW...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANSFIELD. LAT...LON 4747 11973 4755 11984 4782 11966 4780 11932 TIME...MOT...LOC 2220Z 210DEG 25KT 4758 11968 SB
Special weather statement, Aug 2, 3:59 PM PDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 359 PM PDT SAT AUG 2 2014 WAZ037-030000- NORTHEAST MOUNTAINS WA- 359 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PEND OREILLE AND NORTHEASTERN STEVENS COUNTIES UNTIL 500 PM PDT... AT 358 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHEAST OF COLVILLE...OR 52 MILES NORTHWEST OF PRIEST RIVER...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IONE...METALINE FALLS...METALINE AND NOISY CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4867 11771 4883 11776 4895 11741 4878 11727 TIME...MOT...LOC 2258Z 252DEG 7KT 4876 11765 COTE
Special weather statement, Aug 2, 4:04 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
404 PM PDT SAT AUG 2 2014
WAZ035-038-043-022330-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-UPPER COLUMBIA BASIN-
404 PM PDT SAT AUG 2 2014
...A STRONG THUNDERSTORM WILL AFFECT OKANOGAN HIGHLANDS...OKANOGAN
VALLEY...UPPER COLUMBIA BASIN...
AT 403 PM PDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTH OF NESPELEM
COMMUNITY...OR 37 MILES SOUTHEAST OF OMAK...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 50 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NESPELEM COMMUNITY...COULEE DAM...GRAND COULEE AND ELMER CITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4817 11882 4795 11896 4795 11909 4796 11909
4797 11906 4803 11906 4807 11910 4815 11910
TIME...MOT...LOC 2303Z 200DEG 21KT 4799 11902
SBSpecial weather statement, Aug 2, 4:05 PM PDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 405 PM PDT SAT AUG 2 2014 WAZ037-038-030000- NORTHEAST MOUNTAINS WA-OKANOGAN HIGHLANDS WA- 405 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FERRY AND CENTRAL STEVENS COUNTIES UNTIL 500 PM PDT... AT 404 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF SHERMAN PASS...OR 51 MILES EAST OF OMAK. THIS STORM WAS TRACKING EAST NORTHEAST AT 5 TO 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLVILLE...KETTLE FALLS...MARCUS...ARDEN...ORIN...BOYDS...RICE... EVANS...LAKE ELLEN CAMPGROUND AND INCHELIUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4836 11847 4852 11853 4880 11809 4847 11775 TIME...MOT...LOC 2304Z 244DEG 2KT 4846 11839 COTE
Special weather statement, Aug 2, 5:02 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 502 PM PDT SAT AUG 2 2014 WAZ037-038-030100- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 502 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FERRY AND WEST CENTRAL STEVENS COUNTY UNTIL 600 PM PDT... AT 459 PM PDT...DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM THAT WAS 15 MILES SOUTH OF SHERMAN PASS...OR 52 MILES EAST OF OMAK...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GIFFORD...ARDEN...ORIN...RICE...INCHELIUM AND LAKE ELLEN CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4827 11819 4840 11850 4868 11828 4846 11780 TIME...MOT...LOC 2359Z 213DEG 17KT 4839 11839 RF
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:25 PM PDT | Special Weather Statement | OTX | Stevens | 50 min |
| Aug 2, 5:30 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 45 min |
| Aug 2, 5:50 PM PDT | Special Weather Statement | OTX | Stevens | 40 min |
| Aug 2, 6:30 PM PDT | Special Weather Statement | OTX | Spokane | 15 min |
| Aug 2, 7:24 PM PDT | Areal Flood Advisory | OTX | Chelan, Douglas | 3 hr |
| Aug 3, 3:19 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
| Aug 2, 5:18 PM PDT | Special Weather Statement | OTX | Lewis | 42 min |
| Aug 2, 5:40 PM PDT | Special Weather Statement | OTX | Lewis | 35 min |
| Aug 2, 6:29 PM PDT | Special Weather Statement | OTX | Bonner, Kootenai | 46 min |
| Aug 2, 7:20 PM PDT | Special Weather Statement | OTX | Bonner, Boundary, Kootenai | 55 min |
| Aug 2, 7:41 PM PDT | Special Weather Statement | OTX | Lewis, Nez Perce | 64 min |
| Aug 2, 7:55 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Bonner, Kootenai, Latah, Shoshone | 50 min |
| Aug 2, 8:01 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 29 min |
| Aug 2, 8:27 PM PDT | Special Weather Statement | OTX | Latah | 48 min |
| Aug 2, 9:12 PM PDT | Special Weather Statement | OTX | Benewah, Latah, Shoshone | 48 min |
| Aug 2, 10:20 PM PDT | Special Weather Statement | OTX | Kootenai | 40 min |
| Aug 2, 10:48 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 42 min |
Nearby
Special Weather Statements in Washington, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.